Each 5 ml of FRUZEN Suspension contains:
Chlorpheniramine Maleate I.P. …………2 mg
Phenylephrine I.P………………………..5 mg
- MACHENISM OF ACTION
chlorpheniramine maleate in FRUZEN SUSP. is an antihistamine used to relieve symptoms of allergy, hay fever, and the common cold. These symptoms include rash, watery eyes itchyeyes/nose/throat/skin, cough, runny nose, and sneezing.
chlorpheniramine maleate in FRUZEN SUSP. works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction. By blocking another natural substance made by your body (acetylcholine), it helps dry up some body fluids to relieve symptoms such as watery eyes and runny nose.
phenylephrine hydrochloride acts on alpha-receptors causing vasoconstriction of blood vessels in the lining of the nasal passages and sinuses. This leads to shrinkage in turbinate size thereby decreasing resistance to nasal airflow and relieving a blocked nose. Phenylephrine also reduces the production of mucus.
The actions of chlorpheniramine maleate and phenylephrine hydrochloride compliment each other. FRUZEN Suspension helps to relieve multiple symptoms of rash, watery eyes itchyeyes/nose/throat/skin, cough, runny nose, and sneezing.
Common cold, flu, allergies, hay fever Rhino sinusitis
Chlorpheniramine-phenylephrine 2 mg-5 mg/5ml Susp:
2 years to 5 years: 2.5 mL every 4 hours. Do not exceed 6 doses in 24 hours.
6 years to 12 years: 5 mL every 4 hours. Do not exceed 6 doses in 24 hours.
- Side Effect
Drowsiness, giddiness, thickening of bronchial ,headache, increased irritability or excitement, Secretions, Hypersensitivity reaction such as rashes, anorexia, nausea, vomiting, diarrhea, constipation and epigastric distress etc.
Patients with known hypersensitivity to any ingredient in this product. Sympathomimetic amines (phenylephrine hydrochloride) are contraindicated in patients with severe hypertension, severe coronary artery disease and patients on monoamine oxidase (MAO) inhibitor therapy. Antihistamines(chlorpheniramine maleate) are contraindicated in patients with narrow angle glaucoma, urinary retention, peptic ulcer and during an asthma attack.
General: Before prescribing medication to suppress or modify cough, identify and provide therapy for the underlying cause of the cough and take caution that modification of cough does not increase the risk of clinical or physiologic complications. Use with caution in patients with hypertension, heart disease, asthma, hyperthyroidism, increased intraocular pressure, diabetes mellitus and prostatic hypertrophy.
Information for Patients: Avoid alcohol and other CNS depressants while taking this product. Patients sensitive to antihistamines may experience moderate to severe drowsiness. Patients sensitive to sympathomimetic amines(phenylephrine hydrochloride) may notice mild CNS stimulation. Antihistamines(chlorpheniramine maleate) may impair mental and physical abilities required for the performance of potentially hazardous tasks such as driving a vehicle or operating machinery. Patients should be warned accordingly.
Use in Pregnancy: Pregnancy Category C. Animal reproduction studies have not been conducted with chlorpheniramine maleate / phenylephrine hydrochloride Syrup. It is not known whether these products can cause fetal harm when administered to a pregnant woman or affect reproduction capacity. Give to a pregnant woman only if clearly needed.
It is not known whether the drugs in chlorpheniramine maleate / phenylephrine hydrochloride /Syrup are excreted in human milk. Since many drugs are excreted in human milk and because of the potential for serious side effects in nursing infants, a decision should be made whether to discontinue nursing or discontinue the use of these products, taking into account the importance of the drug to the mother.
Do not exceed recommended dosage.
Sympathomimetic amines (phenylephrine hydrochloride) should be used judiciously and sparingly in patients with hypertension, diabetes, ischemic heart disease, hyperthyroidism, increased intraocular pressure or prostatic hypertrophy (See CONTRAINDICATIONS). Sympathomimetic amines(phenylephrine hydrochloride) may produce CNS stimulation with convulsions or cardiovascular collapse with accompanying hypotension. The elderly (60 years and older) are more likely to exhibit adverse reactions. Antihistamines may cause excitability, especially in children. At doses higher than the recommended dose, nervousness, dizziness or sleeplessness may occur.
- DRUG INTERACTIONS
♦ Taking MAO inhibitors with this medication may cause a serious (possibly fatal) drug interaction. Avoid taking MAO inhibitors (isocarboxazid, linezolid, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, selegiline, tranylcypromine) during treatment with this medication. Most MAO inhibitors should also not be taken for two weeks before treatment with this medication. Ask your doctor when to start or stop taking this medication.
♦ The co-administration of Monoamine Oxidase Inhibitors (MAOIs) or tricyclic antidepressants and an indirect or mixed-acting sympathomimetic may result in a hypertensive crisis and hence such concomitant use is best avoided.
♦ Additionally sympathomimetics may reduce the efficacy of beta-blocking and anti-hypertensive drugs.
- ADVERSE EFFECTS
FRUZEN is well tolerated. Side effects are mild and often transient.
- Chlorpheniramine Maleate
Drowsiness, dizziness, dry mouth/nose/throat, headache, upset stomach, constipation, or trouble sleeping may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.
Tell your doctor immediately if any of these unlikely but serious side effects occur: mental/mood changes (such as confusion, hallucinations), ringing in the ears, difficulty urinating, vision changes (such as blurred/double vision).Seek immediate medical attention if any of these rare but very serious side effects occur: fast/irregular heartbeat, seizure.
A very serious allergic reaction to this drug is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
As a class, sympathomimetic amines may also cause headaches, vomiting, diarrhea, insomnia, restlessness and palpitations. However, there have been few reports of these with normal doses of Phenylephrine.
Available in Bottle Pack of 60 ml.